Alert archive / Oklahoma / Tornado Warnings in 2009
Tornado Warning 40, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 12, 2009, 10:24 PM CDT for Cleveland County, McClain County, Pottawatomie County, Oklahoma. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 10:24 PM CDT (03:24 UTC)
- Expired
- Jun 12, 2009, 11:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, McClain County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 12 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:28 PM CDT | TSTM WND DMG | 3 E Norman, OK | 36TH AND ALAMEDA RESIDENTIAL FENCE BLOWN DOWN |
| Jun 12, 10:30 PM CDT | TORNADO 1 | 2 E Norman, OK | METEOROLOGISTS FROM THE NATIONAL WEATHER SERVICE IN NORMAN CONDUCTED A DAMAGE SURVEY INDICATING THAT A LOW-END EF1 TORNADO OCCURRED WITHIN THE CITY LIMITS OF NORMAN FRIDAY EVENING. THE TORNADO MOVED ALONG A TWO MILE PATH FROM NEAR SOUTHEAST 24TH AVENUE AND ALA |
| Jun 12, 10:50 PM CDT | TSTM WND DMG | 6 E Noble, OK | MAGUIRE RD BETWEEN 96TH AND 108TH TREES DAMAGED |
| Jun 12, 10:55 PM CDT | HAIL 1.25 | 1 S Lake Thunderbird, OK | ON E CEDAR LANE RD, BETWEEN 120TH - 132ND AVENUES SE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 10:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 130324 TOROUN OKC027-087-125-130415- /O.NEW.KOUN.TO.W.0040.090613T0324Z-090613T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 1024 PM CDT FRI JUN 12 2009 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CLEVELAND COUNTY IN CENTRAL OKLAHOMA... NORTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA... WESTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA... * UNTIL 1115 PM CDT * AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL NORMAN...3 MILES EAST OF DOWNTOWN NORMAN...MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BETHEL ACRES...ETOWAH...EXTREME SOUTHEASTERN OKLAHOMA CITY...GOLDSBY...LAKE THUNDERBIRD...NOBLE... NORMAN...PINK...STELLA AND TRIBBEY. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 102 AND 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. && LAT...LON 3535 9701 3508 9701 3512 9751 3530 9751 TIME...MOT...LOC 0325Z 311DEG 5KT 3521 9740 $$
3 follow-up statements
000 WWUS54 KOUN 130336 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1036 PM CDT FRI JUN 12 2009 OKC087-130345- /O.CAN.KOUN.TO.W.0040.000000T0000Z-090613T0415Z/ MCCLAIN OK- 1036 PM CDT FRI JUN 12 2009 ...THE TORNADO WARNING HAS BEEN CANCELLED FOR NORTHERN MCCLAIN COUNTY... LAT...LON 3526 9702 3508 9703 3517 9741 3523 9740 TIME...MOT...LOC 0335Z 286DEG 11KT 3520 9736 $$ OKC027-125-130415- /O.CON.KOUN.TO.W.0040.000000T0000Z-090613T0415Z/ POTTAWATOMIE OK-CLEVELAND OK- 1036 PM CDT FRI JUN 12 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR CENTRAL CLEVELAND AND WESTERN POTTAWATOMIE COUNTIES... AT 1035 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EASTERN NORMAN...7 MILES WEST OF LAKE THUNDERBIRD...MOVING SOUTHEAST AT 10 MPH. A FUNNEL CLOUD HAS BEEN REPORTED IN THIS AREA. * LOCATIONS IN THE WARNING INCLUDE ETOWAH...SOUTHEASTERN NORMAN... SOUTHERN LAKE THUNDERBIRD AND TRIBBEY. LAT...LON 3526 9702 3508 9703 3517 9741 3523 9740 TIME...MOT...LOC 0335Z 286DEG 11KT 3520 9736 $$
000 WWUS54 KOUN 130358 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1058 PM CDT FRI JUN 12 2009 OKC027-125-130415- /O.CON.KOUN.TO.W.0040.000000T0000Z-090613T0415Z/ POTTAWATOMIE OK-CLEVELAND OK- 1058 PM CDT FRI JUN 12 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR EASTERN CLEVELAND AND WESTERN POTTAWATOMIE COUNTIES... AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHEASTERN NORMAN. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED SOUTH OF HIGHWAY NINE...NEAR EAST 120TH. RADAR SHOWS THE CIRCULATION HAS WEAKENED SOME...BUT COULD STRENGHTEN AGAIN AND DEVELOP A TORNADO. PEOPLE IN EASTERN CLEVELAND AND WESTERN POTTAWATOMIE COUNTIES SHOULD TAKE IMMEDIATE TORNADO PRECAUTIONS. * LOCATIONS IN THE WARNING INCLUDE ETOWAH...EXTREME SOUTHERN LAKE THUNDERBIRD...SOUTHEASTERN NORMAN AND TRIBBEY. LAT...LON 3519 9731 3521 9705 3508 9703 3514 9730 TIME...MOT...LOC 0354Z 291DEG 11KT 3516 9727 $$
000 WWUS54 KOUN 130415 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1115 PM CDT FRI JUN 12 2009 OKC027-125-130422- /O.EXP.KOUN.TO.W.0040.000000T0000Z-090613T0415Z/ POTTAWATOMIE OK-CLEVELAND OK- 1115 PM CDT FRI JUN 12 2009 ...THE TORNADO WARNING FOR EASTERN CLEVELAND AND WESTERN POTTAWATOMIE COUNTIES WILL EXPIRE AT 1115 PM CDT... THE CIRCULATION WITH THIS STORM HAS WEAKENED AND THE TORNADO THREAT HAS DIMINISHED. THUS THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. THE STORM REMAINS SEVERE AND LARGE HAIL AND DAMAGING WINDS ARE STILL POSSIBLE. IF THE CIRCULATION STRENGHTENS AGAIN...ADDITIONAL TORNADO WARNINGS WILL BE POSSIBLE. LAT...LON 3519 9731 3521 9705 3508 9703 3514 9730 TIME...MOT...LOC 0412Z 296DEG 7KT 3515 9723 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 12, 2:39 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Jun 12, 2:39 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT FRI JUN 12 2009 .DISCUSSION... LARGE COMPLEX OF STORMS MOVED ACROSS PORTIONS OF NORTHERN AND EASTERN OK EARLIER TODAY AND HAS LEFT SEVERAL RESIDUAL BOUNDARIES BEHIND ACROSS THE AREA. DRYLINE ALSO TAKING SHAPE NEAR OUR WESTERN NORTH TEXAS ZONES AND POINTS SOUTH. THESE MAY ALL ACT A FOCI FOR TSTM DEVELOPMENT LATER TODAY... ALTHOUGH MIDDAY SOUNDING SHOWED SUBSTANTIAL CAP REMAINS IN PLACE. IF STORMS DO DEVELOP THEY WOULD LIKELY BECOME SEVERE AS SUBSTANTIAL CAPE EXISTS IF ABLE TO BE TAPPED. WILL ALSO NEED TO MONITOR EASTERN COLORADO FOR ANOTHER COMPLEX OF STORMS TO BECOME ORGANIZED... WHICH WOULD THEN MAKE A RUN AT NORTHERN OK LATE TONIGHT AND SAT MORNING... ALTHOUGH THIS APPEARS A LITTLE LESS LIKELY THAN LAST NIGHT. WILL CONT TO HAVE TO MONITOR MAIN SYNOPTIC BOUNDARY THROUGH THE UPCOMING WEEKEND INTO THE FIRST PART OF NEXT WEEK AS IT WILL REMOVE ACROSS THE AREA. ALTHOUGH OTHER CONVECTIVE BOUNDARIES MAY PLAY MORE PROMINENT ROLE ON DAY-TO-DAY BASIS. WILL KEEP SOME HIGHER POPS GOING THROUGH THE WEEKEND BEFORE ATTEMPTING TO DRY THINGS OUT AND HEAT THINGS UP NEXT WEEK AS UPPER RIDGE BUILDS INTO THE PLAINS. HOWEVER... LATEST GFS RETROGRADES THE RIDGE WEST INTO THE INTERMOUNTAIN WEST AS LARGER SCALE TROUGH DEVELOP ACROSS EASTERN HALF OF COUNTRY. THIS WOULD AID IN DEVELOPING NORTHWEST FLOW OVER THE AREA AND A RETURN TO MORE ACTIVE WEATHER BY FOLLOWING WEEKEND WITH POTENTIAL FOR MAINLY NOCTURNAL MCS AFFECTING AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 92 69 91 / 30 20 40 40 HOBART OK 69 94 70 95 / 20 20 40 30 WICHITA FALLS TX 72 96 74 95 / 30 20 50 30 GAGE OK 62 87 65 92 / 20 20 30 30 PONCA CITY OK 65 87 66 87 / 20 20 30 30 DURANT OK 75 94 74 93 / 30 20 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/30
Hazardous weather outlook, Jun 12, 9:40 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT FRI JUN 12 2009
OKZ004>048-050>052-TXZ083>090-131000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
940 PM CDT FRI JUN 12 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTH OF A CHEYENNE TO CHICKASHA
TO PAULS VALLEY AND ATOKA LINE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS.
DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS WILL FORM THIS EVENING AND OVERNIGHT
WITHIN AN ELEVATED FRONTAL ZONE ACROSS CENTRAL AND EASTERN OKLAHOMA.
INSTABILITY WILL MORE THAN SUFFICIENT FOR SEVERE STORMS WITH HAIL
NEAR THE SIZE OF GOLFBALLS. OTHER STORMS MAY MOVE FROM THE CENTRAL
HIGH PLAINS AND INTO PARTS OF NORTHERN OKLAHOMA DURING THE OVERNIGHT
HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER OR NEAR OKLAHOMA AND
NORTH TEXAS THROUGH THE WEEKEND. HIGH PRESSURE BUILDING NORTHWARD
FROM TEXAS WILL HAVE A TENDENCY TO SUPPRESS THUNDERSTORM
DEVELOPMENT. HOWEVER...WITH THE BOUNDARY CLOSE BY...ALONG WITH
PLENTY OF MOISTURE AND MODERATE TO STRONG JET STREAM FLOW...
THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY INTO EARLY NEXT
WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.In the hours before
Local storm report, Jun 12, 8:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
824 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL RINGLING 34.18N 97.59W
06/12/2009 E1.00 INCH JEFFERSON OK LAW ENFORCEMENT
&&
DEWSpecial weather statement, Jun 12, 8:47 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 847 PM CDT FRI JUN 12 2009 OKZ046-130215- CARTER OK- 847 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF LONE GROVE AT 846 PM CDT...MOVING NORTHEAST AT 20 MPH. ALTHOUGH THIS STORM IS WEAKENING...SMALL HAIL...BRIEF HEAVY RAIN...AND GUSTY WINDS ARE POSSIBLE AS IT MOVES TOWARD ARDMORE.
Local storm report, Jun 12, 8:53 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 S HEALDTON 34.20N 97.49W
06/12/2009 E1.25 INCH CARTER OK FIRE DEPT/RESCUE
QUARTER TO HALF DOLLAR HAIL.
&&
DEWSpecial weather statement, Jun 12, 9:55 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 955 PM CDT FRI JUN 12 2009 OKZ025-026-130330- LINCOLN OK-OKLAHOMA OK- 955 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF MEEKER AT 955 PM CDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN LINCOLN AND OKLAHOMA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 12, 9:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 957 PM CDT FRI JUN 12 2009 OKZ029-130330- CLEVELAND OK- 957 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORMAN AT 957 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 12, 9:59 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 959 PM CDT FRI JUN 12 2009 OKZ029-130330- CLEVELAND OK- 959 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORMAN AT 957 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Jun 12, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
| Jun 12, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 35 min |
| Jun 12, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 40 min |
| Jun 12, 10:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 66 min |
| Jun 12, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 60 min |
| Jun 12, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 59 min |
Nearby
Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.